Thunderstorm Wind, Dauphin
- When
- July 18, 6:15 PM EST
- Where
- Dauphin County, Halifax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.467, -76.917
Numerous trees and power lines were reported down in Halifax.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 18, 3:00 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 PM EDT FRI JUL 18 2003 WILL HAVE TO KEEP THIS SHORT WITH A FEW STRONG STORMS AFFECTING THE AREA. COLD FRONT SLOWLY MOVING SOUTH ACROSS THE STATE...KICKING OFF SCATTERED CONVECTION AHEAD IF IT. DYNAMICS REMAIN MARGINAL FOR SEVERE...SO EXPECT STRONGEST ACTIVITY TO REMAIN ISOLATED. CONVECTION WILL DIE DOWN LATER THIS EVENING...BUT HELD ONTO A LOW CHANCE OVERNIGHT ACROSS THE SOUTHERN TIER. HIGH PRESSURE BUILDS IN FOR THE WEEKEND BRINGING COOLER AND DRIER WEATHER BEFORE A TROUGH FORMS TO OUR WEST...SPREADING A CHANCE OF RAIN FOR TUE AND WED. FCSTID = 99 MDT 62 82 60 85 / 60 10 00 10 IPT 57 79 56 83 / 40 00 00 10 BFD 45 73 46 75 / 10 00 00 10 JST 55 75 56 77 / 70 00 00 10 AOO 56 77 56 81 / 70 00 00 10 UNV 55 78 55 81 / 50 00 00 10 SEG 59 80 57 84 / 60 10 00 10 LNS 64 82 62 86 / 60 10 00 10 THV 63 81 62 85 / 60 10 00 10 .CTP... PA...NONE. RXR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-180945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT WILL DROP THROUGH THE REGION FROM NORTH TO SOUTH TODAY. THE AIR TO THE SOUTH OF THE FRONT IS WARM AND HUMID...AND THUNDERSTORMS WILL FIRE UP AS THE FRONT NEARS. MOST OF THE THUNDERSTORMS TODAY WILL BE TO THE SOUTH OF INTERSTATE 80...WHICH IS ALSO WHERE THE GREATEST THREAT OF SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. THE WINDS ALOFT ARE VERY STRONG FOR THIS TIME OF YEAR. STRONG...DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE MAIN THREAT TODAY....HOWEVER SMALL HAIL AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AROUND MIDNIGHT...AS THE FRONT PUSHES TO THE SOUTH OF THE STATE. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORMS ARE EXPECTED MON THROUGH WEDNESDAY OF NEXT WEEK...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DANGELO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
508 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM STORMSTOWN PA .75 INCH HAIL
07/18/03 CENTRE
RHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
558 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM PINE GROVE MOUNTAIN PA WIND DAMAGE
07/18/03 HUNTINGDON TREES DOWN REPORTED BY LAW
ENFORCEMENT
RHPAZ058-182315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 616 PM EDT FRI JUL 18 2003 ...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ASHLAND...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR ST. CLAIR...MINERSVILLE AND LOCUST LAKE STATE PARK AROUND 630 PM...PORT CARBON AND POTTSVILLE AROUND 635 PM...NEW PHILADELPHIA...SCHUYLKILL HAVEN...MIDDLEPORT AND TUSCARORA AROUND 640 PM AND ORWIGSBURG AROUND 645 PM. THIS STORM WILL PRODUCE WIND GUSTS UP TO 50 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. SEEK SHELTER INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. JUNG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
624 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM ELYSBURG PA WIND DAMAGE
07/18/03 NOTHUMBERLAND TREES DOWN
0610 PM SHAMOKIN PA 70 MPH TSTM WIND GUST
07/18/03 NORTHUMBERLAND
RHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
636 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM LEWISTOWN PA WIND DAMAGE
07/18/03 MIFFLIN LARGE LIMBS AND WIRES DOWN
0625 PM DECATUR PA WIND DAMAGE
07/18/03 MIFFLIN TREES DOWN
RHPAZ056-057-059-182345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 642 PM EDT FRI JUL 18 2003 ...STRONG THUNDERSTORMS WILL AFFECT LEBANON...DAUPHIN AND PERRY COUNTIES THROUGH 730 PM... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF LEWISTOWN...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR NEW BLOOMFIELD...MILLERSTOWN AROUND 650 PM...NEWPORT AROUND 655 PM...DUNCANNON...MONTGOMERY FERRY AROUND 705 PM...AMITY HALL AROUND 710 PM...HALIFAX AROUND 715 PM...DAUPHIN AND MARYSVILLE AROUND 720 PM. THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE ACROSS CENTRAL PENNSYLVANIA. WHILE THE STORM HAS WEAKENED CONSIDERABLY IN THE PAST HOUR...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. DEVOIR
The State College radar (KCCX), 105 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines were reported down in Halifax.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370819.